Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Zoloft for trichotillomania. Worried about missed dosage

k...I have a condition called trichotillomania . Had it since I was 10. I have been on Zoloft for over 2 years. Almost 2 weeks ago, I realized I was getting low on my pills. I am on the max dose of 200mg. When I called to refill my meds, I heard nothing back. They forgot to fax my prescription to the DR. for renewal. By this time, I missed one day. They finally faxed it in again but I had to wait a weekend. Mon. came and that meant I was off 3 days. I called the pharmacy again, and they said they could not refill it because my Dr. denied it. I call the Dr. The Dr. doesn t get back to me until Tues. Now I m off cold turkey 4 days. They say it is law I see a dr. before they can renew it. I have no insurance. I have been laid off and unemployed and barely making ends meet. I explain that I need at least a weeks worth so I don t have withdrawals and can wean myself off. The nurse said she needed to refax the DR...?Next day...day 5 no pills. Im am now really messed up emotionally and those electric zaps...OMG. The Dr did not get back to me for 2 more days. When she does, its the nurse leaving the message that there is a weeks worth of Zoloft at the pharmacy for me. By this time, (DAY 7) I am afraid to take it. I Ive been off it to long to go on it again and then have to wean myself off. But I am at day 10 I think. I feel as though I am going nuts . Can u tell me if I will be ok or do I need to worry about the possibility of seizures. I have constant mood swings from anger, uncontrollable cryin fits , depression, just an I don t care attitude. Sometimes I stand in the middle of the room and have no idea what I am there for. I have irrational feelings of evil and fear. Insomnia , dizziness , nausea, confusion, constant brain fog. Im a little scared. These electrical zaps in my head are nuts. The biggest thing that scares me is the pain in my head which seem to strike at night. help?-Aileena
Mon, 30 Sep 2013
Report Abuse
Psychiatrist 's  Response
Hello
Welcome to HCM

You are a known case of Trichotillomania and were given Sertaline 200 mg per day. Due to some problems you failed to get refill of your doses and this resulted in abrupt cessation of medicines. You have developed symptoms like insomnia, irritability, crying spells, depression, moos swings, fear, electric like sensations, dizziness, confusion etc. These are the symptoms of withdrawal only. Also called serotonin withdrawal syndrome, it is common if after prolonged use of SSRIs abrupt discontinuation occurs. As 5 days have been passed so risk of seizures is very very low still you are having symptoms of withdrawal so I would request you to consult ER or your psychiatrist for expert management.

Hope this helps you, thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Head pain


Taking Zoloft for trichotillomania. Worried about missed dosage

Hello Welcome to HCM You are a known case of Trichotillomania and were given Sertaline 200 mg per day. Due to some problems you failed to get refill of your doses and this resulted in abrupt cessation of medicines. You have developed symptoms like insomnia, irritability, crying spells, depression, moos swings, fear, electric like sensations, dizziness, confusion etc. These are the symptoms of withdrawal only. Also called serotonin withdrawal syndrome, it is common if after prolonged use of SSRIs abrupt discontinuation occurs. As 5 days have been passed so risk of seizures is very very low still you are having symptoms of withdrawal so I would request you to consult ER or your psychiatrist for expert management. Hope this helps you, thanks